Posted By Posting
Apr 14, 2009
mommy2k
upped prevacid and now worse
Hi everyone. We started giving Kody 7.5 mg of prevacid twice a day on Friday and it seems he's fussier and screams from I think is gas pains. Can prevacid cause gas pains and make reflux worse in some kids. We just haven't seen much of an improvement in him and he's been on it for almost a month. It seems to make him more irritable. Any experiences with reactions to prevacid? We were on prilosec but to get him to take it we had to get it flavored. Well then it just didn't work as well. Nasty stuff. I don't know what else we can try for him. We go to gi tomorrow morn. I hope they can help figure all this out because it's not been fun around here. Never ending torture of reflux. UGH thanks for any input.
Apr 14, 2009
mommato3
Some kids can't do solutabs b/c of lactose but I hear the compounded kind is unstable. If there is damage to esophagus it will take a couple of weeks on the upped dose for it to work. There are other meds-Nexium, Axid, Zegerid, Zantc. Most parents have the most success with the prevacid solutabs though. Finding the right med and dosage is a roller coaster ride. It took about 3-4 weeks of an upped dose of prevacid after being on lower doses for 2-3 months b/f we finally found some relief. I'm sorry youre having a hard time with the meds. We've only used prevacid so I don't know first hand about the other drugs. Let us know about your GI appointment.
Apr 14, 2009
mommy2k
Well it seems like it got really gassy when we started the prevacid but then when we upped it he got reflux symptoms worse, gas worse and irritability. He's a little bit less irritable today but I haven't given him his prevacid yet. My gut says that it's probably the prevvacid that's making him that way. I'm not sure what to do though. I think I might just put him on his axid until tomorrow. He's been pretty bad lately anyway so it couldn't get any worse. Maalox seems to be giving more comfort than anything right now. We've been going through screaming spells that seem to last hours now. It's almost worse than when he was first put on meds at 4 weeks. Hopefully we'll get some answers tomorrow.
Apr 14, 2009
katiesmommy
Tracey, mom to Katie diagnosed with GERD at 3 week.
yes, too high of a dosage can be as bad as not enough, at least in our experience.
Check with your
doctor first!